Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 7, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Nov 13, 2006, 3:42 AM PST for 4 counties in Washington. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2006, 3:42 AM PST (11:42 UTC)
- Expired
- Nov 13, 2006, 9:57 AM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 4:00 AM PST | NON-TSTM WND GST 58 | 19 Nw West Richland, WA | |
| Nov 13, 4:00 AM PST | NON-TSTM WND GST 70 | 17 Nnw West Richland, WA | HANFORD MESONET |
| Nov 13, 4:40 AM PST | NON-TSTM WND GST 60 | 10 Ene Pasco, WA | MEASURED AT JUNIPER DUNES RAWS SITE |
| Nov 13, 6:00 AM PST | NON-TSTM WND GST 77 | 19 N West Richland, WA | HANFORD MESONET GABL |
| Nov 13, 6:15 AM PST | NON-TSTM WND GST 58 | 26 Nw West Richland, WA | HANFORD MESONET VERNON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 131142 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 342 AM PST MON NOV 13 2006 ...VERY WINDY TO STRONG WINDS EXPECTED THROUGH THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON... WAZ028-131800- /O.NEW.KPDT.HW.W.0007.061113T1142Z-061113T1800Z/ /O.EXT.KPDT.WI.Y.0043.061113T1800Z-061114T0000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 342 AM PST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH MID MORNING...WITH SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL GRADUALLY DECREASE THIS AFTERNOON...WITH SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 50 MPH EARLY THIS AFTERNOON DIMINISHING BY THIS EVENING. PERSONS TRAVELING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY WHEN CROSSING EXPOSED AREAS SUCH AS BRIDGES AND OVER PASSES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-049-050-501-505-WAZ029-131800- /O.EXT.KPDT.WI.Y.0043.000000T0000Z-061114T0000Z/ LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... LA GRANDE...ELGIN...UNION...ENTERPRISE...JOSEPH...WALLOWA... HEPPNER...PENDLETON...JOHN DAY...MONUMENT...DAYVILLE...DAYTON... WAITSBURG...WALLA WALLA 342 AM PST MON NOV 13 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON...WITH SOUTH WINDS OF 25 TO 35 MPH GUSTING TO 55 MPH. PERSONS TRAVELING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY WHEN CROSSING EXPOSED AREAS SUCH AS BRIDGES AND OVER PASSES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 131757 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 957 AM PST MON NOV 13 2006 ...VERY WINDY CONDITIONS EXPECTED THROUGH THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON... WAZ028-140000- /O.CAN.KPDT.HW.W.0007.000000T0000Z-061113T1800Z/ /O.EXT.KPDT.WI.Y.0043.061113T1757Z-061114T0000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 957 AM PST MON NOV 13 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WHILE WINDS HAVE SLOWLY DECREASED THIS MORNING...VERY WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON WITH SOUTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 50 MPH. WINDS WILL FURTHER DIMINISH BY THIS EVENING. PERSONS TRAVELING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY WHEN CROSSING EXPOSED AREAS SUCH AS BRIDGES AND OVER PASSES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-050-505-131900- /O.CAN.KPDT.WI.Y.0043.000000T0000Z-061114T0000Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY-JOHN DAY BASIN- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION... ENTERPRISE...JOSEPH...WALLOWA...JOHN DAY...MONUMENT...DAYVILLE 957 AM PST MON NOV 13 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SLOWLY DECREASED THIS MORNING TO BELOW WIND ADVISORY CRITERIA. $$ ORZ044-501-WAZ029-140000- /O.CON.KPDT.WI.Y.0043.000000T0000Z-061114T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...DAYTON...WAITSBURG...WALLA WALLA 957 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON...WITH SOUTH WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH. PERSONS TRAVELING SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY WHEN CROSSING EXPOSED AREAS SUCH AS BRIDGES AND OVER PASSES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:30 AM PST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 13, 2:30 AM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PST MON NOV 13 2006
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY
SHOWS VIGOROUS LOW PRESSURE MOVING SOUTHEAST ALONG THE SOUTHERN
BRITISH COLUMBIA/WASHINGTON COAST. DEEP MOISTURE/PRECIP SHIELD
IS CROSSING EXTREME WA/OR...WITH ISOLATED/SCATTERED SHOWERS
TO THE WEST. SOUTHERLY WINDS AHEAD OF THE COLD FRONT...ALONG
THE MID LEVEL JET HAVE INCREASED TO ADVISORY CRITERIA ACROSS
MUCH OF THE BASIN...WITH SEVERAL REPORTS OF 50-55 MPH GUSTS
AND 35 MPH SUSTAINED WIND.
WIDESPREAD PRECIP ACROSS FAR EASTERN OREGON WILL GIVE WAY TO
SCATTERED/NUMEROUS SHOWERS WITH THE COLD FRONT APPROACH/PASSAGE
TODAY. FURTHER TO THE WEST...ISOLATED/SCATTERED SHOWERS WILL BE
THE RULE AS THE COLD FRONT PASSES BY THIS AFTN. SNOW LEVELS WILL
GRADUALLY RISE TO 5000-5500 FEET ACROSS EASTERN OREGON BY THIS
AFTN...SO SNOW ACCUMS WILL REMAIN UNDER ADVISORY CRITERIA. THIS
LEAVES THE MAJOR FCST CONCERN THE WIND. SURFACE PRESSURE GRADIENTS
REACH THEIR MAXIMUM THIS MORNING...AS DOES THE MID LEVEL JET
(50-60 KT). WILL HAVE TO MONITOR CLOSELY FOR PSBL WARNING LEVEL
WINDS ACROSS THE BASIN/FOOTHILLS...BUT WITH THE BEST SETUP OCCURRING
AT MINIMUM DEPTH OF MIXING...THINK PULSES OF ADVISORY LEVEL GUSTS
WILL PREVAIL...WITH BRIEF PERIODS OF ADVISORY LEVEL SUSTAINED WINDS.
FOR THE OTHER AREAS IN THE ADVISORY...ADVISORY LEVELS WINDS ARE
NOT OCCURRING AT THIS TIME...BUT WITH THE MAXIMUM MID LEVEL
SUPPORT STILL TO THE WEST...WILL LEAVE THE ADVISORY UP FOR THE
JOHN DAY BASIN/WALLOWA COUNTY/GRANDE RONDE VALLEY. WILL TRIM THE
LENGTH OF THE ADVISORY FOR ALL AREAS...ENDING THIS AFTN...AS
PRESSURE GRADIENTS AND MID LEVEL WINDS SLACKEN.
FOR TNGT THROUGH TUE NIGHT...PRECIP WILL DECREASE BY LATE TNGT FOR
MOST AREAS...WITH SOME POST FRONTAL UPSLOPE SHWRS ACROSS THE EASTERN
MTNS TNGT. TUESDAY LOOKS MAINLY DRY AS THE REGION IS IN BETWEEN
SYSTEMS...WITH JUST SOME ISOLATED MTN UPSLOPE SHWRS. FOE TUESDAY
NIGHT...BOTH NAM/GFS ARE SLOWING DOWN THE APPROACH OF THE NEXT
SIGNIFICANT SYSTEM...WITH MOST OF THE PRECIP REMAINING ACROSS
NORTHWEST WASHINGTON...WITH SOME INITIAL SPILLOVER ACROSS THE
WASHINGTON EAST SLOPES.
.LONG TERM...WEDNESDAY THROUGH MONDAY...AN UPPER RIDGE WILL LINGER
OVER THE FORECAST AREA IN THE MORNING ON WEDNESDAY. IN THE AFTERNOON
WEDNESDAY CLOUDS WILL THICKEN AGAIN WITH AN INCREASING CHANCE OF
RAIN AND HIGHER MOUNTAIN SNOW AS THE NEXT WEATHER SYSTEM MOVES INTO
THE REGION. A FAST WESTERLY ZONAL FLOW WILL THEN CONTINUE THROUGH
THE REST OF THE WEEK INTO THE WEEKEND WITH ONLY WEAK WAVES IN THE
FLOW. EACH OF THESE WAVES WILL BRING A SLIGHT CHANCE TO CHANCE OF
PRECIPITATION...ESPECIALLY IN THE MOUNTAINS. SNOW LEVELS WILL REMAIN
RELATIVELY HIGH WITH NEAR TO ABOVE NORMAL TEMPERATURES THROUGH THE
PERIOD AND NO REAL THREAT OF HEAVY SNOW OR OTHER SIGNIFICANT WEATHER
EVENTS.
&&
.AVIATION...GUSTY WINDS AND SCATTERED TO NUMEROUS SHOWERS WILL BE
THE MAIN THREAT THIS MORNING THROUGH ABOUT 18Z-20Z. SUSTAINED WINDS
OF 25 TO 35 KTS WITH GUSTS TO 50 KTS WILL BE COMMON THIS MORNING AND
THEN THE WINDS WILL DIMINISH DURING THE AFTERNOON. SITES THAT WILL
BE MOST VULNERABLE TO THE STRONG WINDS WILL BE KPDT...KALW... KPSC
AND KDLS. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS TODAY MAY CAUSE
MVFR OR IFR CONDITIONS AT TIMES WITH IMPROVEMENT BY LATE THIS
AFTERNOON AND TONIGHT. KPDT...KALW...KDLS AND KRDM WILL BE THE MOST
LIKELY LOCATIONS TO BE AFFECTED BY RAIN OR SNOW SHOWERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 55 36 49 37 / 40 30 10 10
ALW 54 38 51 36 / 50 40 10 10
PSC 57 34 51 36 / 20 20 10 10
YKM 52 29 47 32 / 20 20 10 20
HRI 57 32 52 34 / 20 20 10 10
ELN 46 30 44 31 / 30 20 10 30
RDM 49 26 45 31 / 40 50 10 10
LGD 46 32 43 34 / 60 50 20 10
5J0 47 29 44 30 / 40 50 10 10
DLS 53 37 51 36 / 40 30 10 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ044-ORZ049-
ORZ050-ORZ501-ORZ505.
WA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR WAZ028-WAZ029.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/88/88Hazardous weather outlook, Nov 12, 7:00 PM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
700 PM PST SUN NOV 12 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-131400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
700 PM PST SUN NOV 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS EVENING AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA TONIGHT
WITH STRONG WINDS...RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL SLOWLY
RISE OVERNIGHT TO BETWEEN 3500 AND 4500 FEET. HEAVY SNOWS WILL
GENERALLY REMAIN ABOVE PASS LEVELS...WITH 3 TO 6 INCHES OF SNOW
ACCUMULATION POSSIBLE ABOVE 3500 FEET ACROSS THE EAST SLOPES OF
THE WASHINGTON CASCADES OVERNIGHT...WITH 2 TO 4 INCHES ABOVE 5000
FEET ACROSS THE BLUE MOUNTAINS. WINDS WILL INCREASE THIS EVENING AND
REMAIN STRONG OVERNIGHT. MOST AREAS WILL HAVE WINDS IN THE 20 TO 40
MPH RANGE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WIND MONDAY
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
A WIND ADVISORY HAS BEEN ISSUED FOR VERY WINDY CONDITIONS EXPECTED
DUE TO INCREASED PRESSURE GRADIENTS AND WIND SPEEDS ALOFT ASSOCIATED
WITH A VIGOROUS UPPER LEVEL SYSTEM. THIS WILL RESULT IN SUSTAINED
WIND SPEEDS RAPIDLY INCREASING MONDAY MORNING FROM 25 TO 35 MPH WITH
GUSTS TO 50 MPH FOR THE LOWER COLUMBIA BASIN AND FOOTHILLS OF THE
BLUES OF WASHINGTON AND OREGON. PLEASE REFER TO THE LATEST
UPDATES FROM THE NATIONAL WEATHER SERVICE (NWS PRODUCT ID PDXNPWPDT)
FOR MORE DETAILS.
ELSEWHERE WINDS WILL REMAIN WINDY AND BREEZY THROUGHOUT SOUTHEAST
WASHINGTON AND NORTHEAST OREGON WITH SUSTAINED WIND SPEEDS FROM 20
TO 30 MPH AND GUSTS TO 45 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.